Hi, I've been diagnosed with AIDS about 3 weeks ago with a CD4 count of 19. I started taking ARV last Friday. Before I was tested, I'd been complaining of fever for at least two weeks. I was tested fir HIV because they found out I had oral thrush. I'm being treated for the candidiasis now but my fever has not gone away. It's been almost month and it has persisted. High fevers and chills. I've just been taking paracetamol to manage it so i can work. My doctor who is also giving me the ARV meds can't tell me what is causing the high fever. what do you thin should I do?
Sorry to hear about your recent HIV/AIDS diagnosis and persistent symptoms despite ARV. You mention the "doctor who is giving me the ARV meds can't tell me what is causing the high fever...."
Is the doctor an HIV specialist physician? If not you should establish care with an HIV specialist physician without delay. Even if your doctor is an HIV specialist, if all he is doing is treating your oral thrush and providing ARV but not performing an intensive and aggressive evaluation for the possible causes of your fever, you should get a second opinion from another HIV specialist. With a CD4 count profoundly depressed at 19 you are at great risk for a host of opportunistic infections. Don't delay. Get the evaluation started.
I'm here if you need me, OK?